Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Is tinnitus a side effect of wellbutrin?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 66 Questions
Question
i have heard that one of Wellbutrin's(for depression) side effects can be tinnitus or a worsening of tinnitus if you have the condition. is there any truth to this?
Posted Tue, 12 Nov 2013 in Depression
 
 
Answered by Dr. Sourav Das 12 hours later
Brief Answer:
occasionally reported, not very common in practise

Detailed Answer:
Dear XXXX,

Thank you for your query. Wellbutrin (Bupropion) is an antidepressant commonly used for treating depression, aid in smoking cessation etc. Though there are occasional reports of tinnitus occurring as side effect of this medication, for all practical purposes, it is not commonly encountered.

Hope I've been able to satisfy your query. Please feel free to contact me further for any clarifications. If there are no further clarifications, please close the discussion and rate the same. Best of luck.

Dr. Sourav.
Above answer was peer-reviewed by
 
Follow-up: Is tinnitus a side effect of wellbutrin? 5 hours later
are there any successful treatments for tinnitus?
 
 
Answered by Dr. Sourav Das 44 minutes later
Brief Answer:
stopping wellbutrin relieves tinnitus in a week or two

Detailed Answer:
Dear XXXX,

Thank you for your query. Tinnitus is a symptom, characterised by ringing noise in the ear. It is a general symptom (like anemia), and can occur due to numerous causes. the treatment of tinnitus depends upon the underlying cause.

If it is caused by Wellbutrin, simply stopping the medication causes resolution of tinnitus on its own within sometime (usually a week or two).

Hope I've been able to satisfy your query. Please feel free to contact me further for any clarifications. If there are no further clarifications, please close the discussion and rate the same. Best of luck.

Dr. Sourav.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor